×

zbMATH — the first resource for mathematics

Class number one criteria for real quadratic fields. I. (English) Zbl 0625.12002
In this paper, the author intends to generalize results by the reviewer [Class numbers and fundamental units of algebraic number fields, Proc. Int. Conf., Katata/Jap. 1986, 125-137 (1986; Zbl 0612.12010)], S. Louboutin [Arithmétique des corps quadratiques réels et fractions continues, Thèse de Doctorat, Univ. Paris VII] and himself [Proc. Am. Math. Soc. 101, 439-444 (1987)] on class number one problem for real quadratic fields.
Namely, he considers real quadratic fields \({\mathbb{Q}}(\sqrt{n})\) with positive square-free integers n such that \(n\equiv 1\) (mod 4) and \(\sqrt{n-1}/2\leq A\), where A is \((2T/\sigma -\sigma -1)/U^ 2\) for the fundamental unit \((T+U\sqrt{n})/\sigma >1\) of \({\mathbb{Q}}(\sqrt{n})\), and gives some necessary and sufficient conditions for these real quadratic fields to have class number one.
Reviewer: H.Yokoi

MSC:
11R11 Quadratic extensions
11R23 Iwasawa theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. G. Ayoub and S. Chowla: On Euler’s Polynomial. J. Number Theory, 13, 443-445 (1981). · Zbl 0472.10009
[2] G. Degert: Uber die Bestimmung der Grudeinheit gewisser reell-quadratischer Zahlkorper. Abh. Math. Sem. Univ. Hamburg, 22, 92-97 (1958). · Zbl 0079.05803
[3] M. Kutsuna: On a criterion for the class number of a quadratic number field to be one. Nagoya Math. J., 79, 123-129 (1980). · Zbl 0447.12006
[4] S. Louboutin: Criteres des principality et minoration des nombres de classes l’ideaux des corps quadratiques reels a l’aide de la theorie des fractions continues (preprint). · Zbl 1334.11069
[5] R. A. Mollin: Necessary and sufficient conditions for the class number of a real quadratic field to be one, and a conjecture of S. Chowla (to appear in Proc. Amer. Math. Soc). JSTOR: · Zbl 0673.12005
[6] R. A. Mollin: Generalized Fibonacci primitive roots, and class numbers of real quadratic fields (to appear in The Fibonacci Quarterly). · Zbl 0639.10006
[7] R. A. Mollin: Diophantine equations and class numbers. J. Number Theory, 24, 7-19 (1986). · Zbl 0591.12006
[8] R. A. Mollin: On the insolubility of a class of diophantine equations and the non-triviality of the class numbers of related real quadratic fields of Richaud-Degert type (to appear in Nagoya Math. J.). · Zbl 0591.12005
[9] R. A. Mollin and H. C. Williams: A conjecture of S. Chowla via the generalized Riemann hypothesis (to appear in Proc. Amer. Math. Soc). · Zbl 0649.12005
[10] G. Rabinowitsch: Eindeutigkeit der Zerlegung in Primzahlfaktoren in quadrati-schen Zahlkorpern. J. Rein Angew Math., 142, 153-164 (1913). · JFM 44.0243.03
[11] C. Richaud: Sur la resolution des equations x2-Ay2=Â\pm l. Atti. Accad. Pontif. Nuovi Lincei, 177-182 (1866).
[12] R. Sasaki: On a lower bound for the class number of an imaginary quadratic field. Proc. Japan Acad., 62A, 37-39 (1986). · Zbl 0591.12008
[13] H. M. Stark: A complete determination of the complex quadratic fields of class-number one. Michigan Math. J., 14, 1-27 (1967). · Zbl 0148.27802
[14] H. Wada: A table of ideal class numbers of real quadratic fields. Kokyuroku in Math., 10, Sophia University, Tokyo (1981). · Zbl 0536.12001
[15] H. Yokoi: Class-number one problem for certain kinds of real quadratic fields (preprint series #7, Nagoya University (1986)). · Zbl 0612.12010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.